Alert archive / Idaho / Wind Advisories in 2019

Wind Advisory 10, NWS Missoula, MT

October 28, 2019Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Oct 28, 2019, 2:25 AM PDT for Clearwater County, Idaho County, Idaho. It took effect at Oct 28, 2019, 3:00 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2019, 2:25 AM PDT (09:25 UTC)
In effect from
Oct 28, 2019, 3:00 PM PDT
Expired
Oct 28, 2019, 8:00 PM PDT
In force
5 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2019-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2019-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2071 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

023 
WWUS75 KMSO 280925
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
325 AM MDT Mon Oct 28 2019

IDZ005-007-290300-
/O.NEW.KMSO.WI.Y.0010.191028T2200Z-191029T0300Z/
Northern Clearwater Mountains-Orofino/Grangeville Region-
225 AM PDT Mon Oct 28 2019

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Elk River, Highway 11 Pierce to Headquarters, Pierce, 
  Camas Prairie, Grangeville and vicinity, and Greer Grade.

* WHEN...From 3 PM this afternoon to 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
062 
WWUS75 KMSO 280936
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
336 AM MDT Mon Oct 28 2019

IDZ005-007-290300-
/O.CON.KMSO.WI.Y.0010.191028T2200Z-191029T0300Z/
Northern Clearwater Mountains-Orofino/Grangeville Region-
236 AM PDT Mon Oct 28 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph
  expected. Snow showers could bring up to 1 inch of total
  accumulation.

* WHERE...Elk River, Highway 11 Pierce to Headquarters, Pierce, 
  Camas Prairie, Grangeville and vicinity, and Greer Grade.

* WHEN...From 3 PM this afternoon to 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
178 
WWUS75 KMSO 290245
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
845 PM MDT Mon Oct 28 2019

IDZ005-007-290345-
/O.EXP.KMSO.WI.Y.0010.000000T0000Z-191029T0300Z/
Northern Clearwater Mountains-Orofino/Grangeville Region-
745 PM PDT Mon Oct 28 2019

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds will continue to decrease as the cold front moves south of
the area. Lingering snow showers will be possible through 9pm PDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:13 PM PDT, 12 hours 12 minutes earlier.

Area forecast discussion, Oct 27, 2:13 PM PDT, 12 hours 12 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
313 PM MDT Sun Oct 27 2019

.DISCUSSION...Snow returns on Monday with the next push of cold air.
Wind and snow first begins along the Divide Monday morning and is
expected to transition to the west, reaching north-central Idaho by
Monday evening. Gusty north and east winds will cause blowing snow,
reduced visibility, and very choppy conditions on Flathead Lake. The
main area of snow is forecast to arrive along the I-90 corridor
during Monday afternoon. There are indications that snow could fall
with high intensity during the afternoon and evening. The
combination of snow, wind, and quickly dropping temperatures will
lead to travel impacts during the afternoon and evening commute.
These impacts may linger into the overnight, especially over central
Idaho and Lemhi County.

Winds on Monday night will produce wind chill temperatures ranging
from negative 10 to negative 20 degrees.

Cold temperatures will remain for the majority of the week.
Wednesday morning may be the coldest with single digit readings
and well below zero along the Divide.

Temperatures slowly moderate toward the end of the week and a weak
weather system may bring light snow back into the forecast.

&&

.AVIATION...Light snow showers and obscured terrain will linger
through the evening along the Continental Divide. The next weather
system will arrive overnight and will bring cloud cover and snow
first to locations along the Divide. The front will move in from
the east and cause snow, lowered ceiling/visibility and gusty east
and northeast winds during Monday. Model guidance are showing the
potential for strong banded snow showers during Monday afternoon,
which may result in very low visibility and blowing snow. Conditions
are expected to dry out Monday night, but east winds and very cold
winds chills should be planned for.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory from 6 AM Monday to 3 AM MDT Tuesday
     Butte/Blackfoot Region.

     Winter Weather Advisory from 9 AM Monday to 3 AM MDT Tuesday
     Lower Clark Fork Region.

     Winter Weather Advisory from 6 AM to 6 PM MDT Monday
     Flathead/Mission Valleys.

     Winter Weather Advisory from 3 AM to 6 PM MDT Monday West
     Glacier Region.

     Winter Weather Advisory from 6 AM Monday to 3 AM MDT Tuesday
     Bitterroot/Sapphire Mountains.

     Winter Weather Advisory from 6 AM Monday to 3 AM MDT Tuesday
     Potomac/Seeley Lake Region.

     Winter Weather Advisory from 9 AM Monday to 3 AM MDT Tuesday
     Missoula/Bitterroot Valleys.

ID...Winter Weather Advisory from 8 AM Monday to 2 AM PDT Tuesday
     Southern Clearwater Mountains.

     Winter Weather Advisory from noon Monday to 3 AM MDT Tuesday
     Eastern Lemhi County...Western Lemhi County.

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 8:58 AM PDTWind Chill AdvisoryMSOLemhi26 hr

Nearby

Wind Advisories in Idaho, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.